Alert archive / California / Wind Advisories in 2009

Wind Advisory 12, NWS San Diego, CA

April 2, 2009San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Apr 2, 2009, 4:01 AM PDT for San Bernardino County, California. It took effect at Apr 2, 2009, 6:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2009, 4:01 AM PDT (11:01 UTC)
In effect from
Apr 2, 2009, 6:00 PM PDT
Expired
Apr 3, 2009, 6:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4098 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 021101
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
401 AM PDT THU APR 2 2009

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT
THROUGH FRIDAY EVENING...

.A FAST MOVING WEATHER SYSTEM TRACKING SOUTHEASTWARD THROUGH
CALIFORNIA AND NEVADA WILL BRING STRONG GUSTY WEST TO NORTHWEST
WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY
EVENING...STRONGEST ON FRIDAY IN NORTHERN AREAS.

CAZ055-060-022215-
/O.NEW.KSGX.WI.Y.0012.090403T0100Z-090403T1300Z/
/O.NEW.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
401 AM PDT THU APR 2 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
FRIDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. 

AREAS OF WEST WINDS 20 TO 30 MPH TONIGHT WITH GUSTS TO 45 MPH IN
THE DESERTS...AND NEAR RIDGETOPS AND ON NORTH AND EAST SLOPES IN THE
MOUNTAINS.

FOR FRIDAY THROUGH FRIDAY EVENING...AREAS OF WEST WINDS 25 TO 35 MPH
WITH GUSTS TO 45...EXCEPT TO 60 MPH NEAR RIDGETOPS AND ON NORTH
AND EAST SLOPES IN THE MOUNTAINS AND ADJACENT DESERT FOOTHILL
AREAS. WINDS WILL SUBSIDE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ056-061-022215-
/O.NEW.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
401 AM PDT THU APR 2 2009

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

FOR FRIDAY THROUGH FRIDAY EVENING...AREAS OF WEST TO NORTHWEST WINDS
25 TO 35 MPH WITH GUSTS TO 45...EXCEPT GUSTS TO 60 MPH NEAR THE
BANNING PASS AND NEAR RIDGETOPS AND ON EAST SLOPES IN THE
MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MARTIN
4 follow-up statements
000 
WWUS76 KSGX 021949
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1249 PM PDT THU APR 2 2009

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT
THROUGH FRIDAY EVENING...

.A FAST MOVING WEATHER SYSTEM TRACKING SOUTHEASTWARD THROUGH
CALIFORNIA AND NEVADA WILL BRING STRONG GUSTY WEST TO NORTHWEST
WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY
EVENING...STRONGEST ON FRIDAY IN NORTHERN AREAS.

CAZ055-060-030500-
/O.CON.KSGX.WI.Y.0012.090403T0100Z-090403T1300Z/
/O.CON.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1249 PM PDT THU APR 2 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PDT FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PDT FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY EVENING. 

AREAS OF WEST WINDS 20 TO 30 MPH TONIGHT WITH GUSTS TO 45 MPH IN
THE DESERTS...AND NEAR RIDGETOPS AND ON NORTH AND EAST SLOPES IN
THE MOUNTAINS.

FOR FRIDAY THROUGH FRIDAY EVENING...AREAS OF WEST WINDS 25 TO
35 MPH WITH GUSTS TO 45...EXCEPT TO 60 MPH NEAR RIDGETOPS AND ON
NORTH AND EAST SLOPES IN THE MOUNTAINS AND ADJACENT DESERT
FOOTHILL AREAS. WINDS WILL SUBSIDE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ056-061-030500-
/O.CON.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
1249 PM PDT THU APR 2 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

FOR FRIDAY THROUGH FRIDAY EVENING...AREAS OF WEST TO NORTHWEST
WINDS 25 TO 35 MPH WITH GUSTS TO 45...EXCEPT GUSTS TO 60 MPH NEAR
THE BANNING PASS AND NEAR RIDGETOPS AND ON EAST SLOPES IN THE
MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ATKIN
000 
WWUS76 KSGX 030430
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT THU APR 2 2009

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT
THROUGH FRIDAY EVENING...

.A FAST MOVING WEATHER SYSTEM TRACKING SOUTHEASTWARD THROUGH
CALIFORNIA AND NEVADA WILL BRING STRONG GUSTY WEST TO NORTHWEST
WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY
EVENING...STRONGEST ON FRIDAY IN NORTHERN AREAS.

CAZ055-060-031300-
/O.CON.KSGX.WI.Y.0012.000000T0000Z-090403T1300Z/
/O.CON.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
930 PM PDT THU APR 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PDT FRIDAY THROUGH
FRIDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY. A HIGH
WIND WATCH REMAINS IN EFFECT FROM 6 AM PDT FRIDAY THROUGH FRIDAY
EVENING. 

AREAS OF WEST WINDS 20 TO 30 MPH TONIGHT WITH GUSTS TO 45 MPH IN
THE DESERTS...AND NEAR RIDGETOPS AND ON NORTH AND EAST SLOPES IN
THE MOUNTAINS.

FOR FRIDAY THROUGH FRIDAY EVENING...AREAS OF WEST WINDS 25 TO
35 MPH WITH GUSTS TO 45...EXCEPT TO 60 MPH NEAR RIDGETOPS AND ON
NORTH AND EAST SLOPES IN THE MOUNTAINS AND ADJACENT DESERT
FOOTHILL AREAS. WINDS WILL SUBSIDE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ056-061-031300-
/O.CON.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
930 PM PDT THU APR 2 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PDT FRIDAY THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PDT FRIDAY THROUGH
FRIDAY EVENING. 

FOR FRIDAY THROUGH FRIDAY EVENING...AREAS OF WEST TO NORTHWEST
WINDS 25 TO 35 MPH WITH GUSTS TO 45...EXCEPT GUSTS TO 60 MPH NEAR
THE BANNING PASS AND NEAR RIDGETOPS AND ON EAST SLOPES IN THE
MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SCV
000 
WWUS76 KSGX 031034
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
334 AM PDT FRI APR 3 2009

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH
THIS EVENING...

.A FAST MOVING WEATHER SYSTEM TRACKING SOUTHEASTWARD THROUGH
CALIFORNIA AND NEVADA WILL BRING STRONG GUSTY WEST TO NORTHWEST
WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING.

CAZ060-032200-
/O.UPG.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/
/O.NEW.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/
/O.CON.KSGX.WI.Y.0012.000000T0000Z-090403T1300Z/
APPLE AND LUCERNE VALLEYS-
334 AM PDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS
IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. 

AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...INCREASING
TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH. WINDS WILL BE STRONGEST
NEAR THE FOOTHILLS. WINDS WILL DECREASE DURING THE EVENING AND
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ055-032200-
/O.UPG.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/
/O.NEW.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/
/O.CON.KSGX.WI.Y.0012.000000T0000Z-090403T1300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
334 AM PDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS
IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. 

AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH.
WINDS WILL BE STRONGEST NEAR RIDGETOPS AND ON NORTH AND EAST
SLOPES. WINDS WILL DECREASE DURING THE EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ056-032200-
/O.UPG.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/
/O.NEW.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/
RIVERSIDE COUNTY MOUNTAINS-
334 AM PDT FRI APR 3 2009

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH.
WINDS WILL BE STRONGEST NEAR RIDGETOPS AND ON EAST SLOPES. WINDS
WILL DECREASE DURING THE EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ061-032200-
/O.UPG.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/
/O.NEW.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/
COACHELLA VALLEY-
334 AM PDT FRI APR 3 2009

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH.
WINDS WILL BE STRONGEST NEAR THE BANNING PASS AND EAST OF
INTERSTATE 10. WINDS WILL DECREASE DURING THE EVENING AND
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ058-062-032200-
/O.NEW.KSGX.WI.Y.0013.090403T1900Z-090404T0500Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
334 AM PDT FRI APR 3 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS
EVENING. 

AREAS OF WEST TO NORTHWEST WINDS INCREASING TO 25 TO 35 MPH THIS
AFTERNOON AND EVENING WITH GUSTS TO 55 MPH. WINDS WILL BE
STRONGEST ON EAST SLOPES OF THE MOUNTAINS AND ADJACENT DESERT
AREAS. WINDS WILL DECREASE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. IN THE DESERT AREAS...AREAS OF BLOWING DUST AND 
SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

&&

$$

MARTIN

$$

MAX DAILY WIND GUST ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WND.PHP?WFO=SGX
000 
WWUS76 KSGX 031239
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
539 AM PDT FRI APR 3 2009

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS
EVENING...

.A FAST MOVING WEATHER SYSTEM TRACKING SOUTHEASTWARD THROUGH
CALIFORNIA AND NEVADA WILL BRING STRONG GUSTY WEST TO NORTHWEST
WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING.

CAZ060-032300-
/O.CON.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/
/O.CON.KSGX.WI.Y.0012.000000T0000Z-090403T1300Z/
APPLE AND LUCERNE VALLEYS-
539 AM PDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING. 

AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...
INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH. WINDS WILL
BE STRONGEST NEAR THE FOOTHILLS. WINDS WILL DECREASE DURING THE
EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ055-032300-
/O.CON.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/
/O.CON.KSGX.WI.Y.0012.000000T0000Z-090403T1300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
539 AM PDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING. 

AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
50 MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH.
WINDS WILL BE STRONGEST NEAR RIDGETOPS AND ON NORTH AND EAST
SLOPES. WINDS WILL DECREASE DURING THE EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ056-032300-
/O.CON.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/
RIVERSIDE COUNTY MOUNTAINS-
539 AM PDT FRI APR 3 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
50 MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH.
WINDS WILL BE STRONGEST NEAR RIDGETOPS AND ON EAST SLOPES. WINDS
WILL DECREASE DURING THE EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ061-032300-
/O.CON.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/
COACHELLA VALLEY-
539 AM PDT FRI APR 3 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
50 MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH.
WINDS WILL BE STRONGEST NEAR THE BANNING PASS AND EAST OF
INTERSTATE 10. WINDS WILL DECREASE DURING THE EVENING AND
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ058-062-032300-
/O.CON.KSGX.WI.Y.0013.090403T1900Z-090404T0500Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
539 AM PDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT
THIS EVENING. 

AREAS OF WEST TO NORTHWEST WINDS INCREASING TO 25 TO 35 MPH THIS
AFTERNOON AND EVENING WITH GUSTS TO 55 MPH. WINDS WILL BE
STRONGEST ON EAST SLOPES OF THE MOUNTAINS AND ADJACENT DESERT
AREAS. WINDS WILL DECREASE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. IN THE DESERT AREAS...AREAS OF BLOWING DUST
AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

&&

$$

MARTIN

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:50 PM PDT, 6 hours 11 minutes earlier.

Area forecast discussion, Apr 1, 9:50 PM PDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 PM PDT WED APR 01 2009

.SYNOPSIS...THE MARINE LAYER WILL DEEPEN AND SURGE INTO THE VALLEYS
TONIGHT...THEN RETREAT BACK TO NEAR THE COAST THURSDAY AFTERNOON.
FRIDAY WILL BE A CLOUDY...COOL DAY WITH A CHANCE FOR LIGHT RAIN OR
DRIZZLE WEST OF THE MOUNTAINS AS A STRONG UPPER LOW MOVES ACROSS THE
AREA. VERY STRONG WINDS ARE EXPECTED IN THE MOUNTAINS AND DESERTS
FRIDAY WHERE BLOWING DUST AND SAND WILL REDUCE VISIBILITIES AT
TIMES. THE WEEKEND WILL BE WARMER WITH LIGHTER WINDS UNDER WEAK HIGH
PRESSURE. ANOTHER LOW PRESSURE SYSTEM WILL BRING COOLING AND A
CHANCE OF SHOWERS EARLY NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

RIDGING ALOFT RESULTED IN 2-4 DEGREES OF WARMING ABOVE 850 MB ON THE
00Z NKX SOUNDING...AND 2-4 DEGREES OF COOLING BELOW 850 MB. THE
TRANSIENT RIDGE OVERHEAD THAT BROUGHT THE MINOR WARMING ALOFT WILL
MOVE EAST THURSDAY. A WEAK SHORTWAVE IN THE FAST NORTHWESTERLIES
ALOFT RACES ACROSS THE CWA TOMORROW AFTERNOON BRINGING GUSTY WINDS
TO THE MTNS AND DESERTS. THE MARINE LAYER WILL BE A LITTLE DEEPER
TOMORROW...RESULTING IN A FEW DEGREES OF COOLING WEST OF THE
MOUNTAINS.

ON FRIDAY A MUCH STRONGER SHORTWAVE WITH H3 JET STREAM WINDS OF 100
KTS TRACKS ACROSS CENTRAL CAL. THE NOSE OF THIS JET CORE APPROACHES
SOUTHERN CAL FRIDAY AFTERNOON AND WILL RESULT IN VERY STRONG WINDS
OVER THE MTNS AND DESERTS. SUSTAINED WINDS FROM 20 TO 40 MPH WILL
GUST OVER 60 MPH IN THE APPLE AND LUCERNE VALLEYS ON FRIDAY. VERY
STRONG WINDS WILL ALSO IMPACT THE COACHELLA VALLEY AND THE SAN DIEGO
DESERTS...AFFECTING MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING
DUST AND SAND WILL REDUCE VISIBILITIES.

WEST OF THE MOUNTAINS THE WINDS WILL NOT BE A BIG FACTOR ON FRIDAY.
INSTEAD...FRIDAY WILL BE COOL CLOUDY DAY IN THE COASTAL AND VALLEY
ZONES AS THE COASTAL EDDY RAPIDLY DEEPENS THE MARINE LAYER TO 5000
FEET. POCKETS OF LIGHT RAIN OR DRZL ARE LIKELY. A REVERSE CLEARING
PATTERN FRIDAY AFTERNOON WILL KEEP HIGHS MOSTLY BE IN THE 50S IN THE
VALLEYS WHERE CLEARING WILL BE MINIMAL. THE COASTAL ZONES WILL SEE
LATE AFTERNOON SUN BREAK THROUGH...ALLOWING HIGHS TO REACH THE LOW
60S

THE WINDS SLOWLY DECREASING FRIDAY NIGHT AND SATURDAY WHEN THE
TROUGH AXIS MOVES EAST. THE WEEKEND IS LOOKING MORE TRANQUIL WITH
WEAK RIDGING ALOFT FOR LIGHTER WINDS AND A FEW DEGREES OF WARMING
EACH DAY.

LONG TERM...A DEEPENING UPPER TROUGH CURRENTLY OVER THE WESTERN
ALEUTIAN ISLANDS WILL DEEPEN OVER THE GULF OF ALASKA THIS WEEKEND.
BY 12Z MONDAY...BOTH THE GFS AND ECMWF FORECAST THIS SYSTEM TO
DEVELOP INTO A DEEP CLOSED LOW WEST OF CENTRAL CALIFORNIA. EXPECT
MORE CLOUDS AND COOL WEATHER MONDAY THROUGH WEDNESDAY...WITH THE
BEST CHC FOR PRECIP TUE-WED WHEN THE TROUGH TRACKS ACROSS CA.

&&

.AVIATION...020330Z...
THE MARINE LAYER IS 2500 FT DEEP WITH STRATUS OVERCAST BASE AT 1500
FT MSL THIS EVENING. ONSHORE FLOW AND THE EDDY WILL CONTINUE TO PUSH
THE LOW CLOUDS ACROSS THE COASTAL PLAINS AND INTO THE MOST OF THE
VALLEYS OVERNIGHT. PATCHY FOG IN THE VALLEYS THU MORNING. THE CLOUDS
SHOULD RETREAT BACK TO SEA BY NOON THU RESULTING IN CLEAR SKIES AND
GOOD VIS THU PM. A DRY PACIFIC TROF APPROACHING FROM THE NW WILL
CAUSE LONG DURATION STRONG ONSHORE FLOW THU PM THROUGH FRI EVENING.
WEST WINDS 20 TO 30 MPH ARE EXPECTED OVER THE MOUNTAINS AND DESERTS
THU PM AND EVE...INCREASING FRI WITH LOCAL GUSTS TO 50 MPH BY FRI
PM. A 5000 FT DEEP MARINE LAYER IS EXPECTED THU NIGHT WITH OVERCAST
STRATUS BASE NEAR 2500 FT MSL WITH PATCHY DRIZZLE POSSIBLE. MOSTLY
CLOUDY FRIDAY THROUGH FRIDAY NIGHT AS THE DEEP MARINE LAYER PERSISTS.

&&

.MARINE...
WEST WINDS GUSTING TO 30 KT AND A FRESH 8FT/9SEC WEST SWELL CAUSED
BY THE WINDS ARE EXPECTED TO AFFECT THE INNER AND OUTER WATERS FRI
THRU FRI NIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL
LIKELY BE HOISTED.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MOEDE
AVIATION/MARINE...MACKECHNIE
Hazardous weather outlook, Apr 1, 4:00 PM PDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT WED APR 1 2009

CAZ042-043-048-050-055-056-057-058-060-061-062-021200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT WED APR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AFTERNOON THROUGH FRIDAY EVENING...
VERY WINDY IN THE MOUNTAINS AND DESERTS WHERE DRIVING MAY BE
HAZARDOUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES.

TUESDAY...
A PACIFIC STORM WILL BRING STRONG WEST WINDS AND A CHANCE OF SHOWERS
WITH SNOW IN THE HIGHER MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:01 AM PDTHigh Wind WatchSGXRiverside, San Bernardino24 hr
Apr 2, 9:03 AM PDTSmall Craft AdvisorySGX36 hr
Apr 2, 1:03 PM PDTHigh Surf AdvisorySGXSan Diego3 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.